MDJunction - People Helping People
 
Ask a Question
02/05/2011 06:53 PM

Side Effects

Mimi117
 
Posts: 73
Member

My boyfriend has been a long time user of suboxone. He will probably need to take 1 under the tongue every day for the rest of his life.

I am interested in hearing side effects from other people that have used this medication. I am trying to distinguish what could be possible side effects and what is just his personality as a person.

Does suboxone cause mood swings? Constant drowsines? Anger? Depression?

Any thoughts on this question please let me know.

Thanks a lot! Wink

Reply
 

02/05/2011 07:00 PM
amazing1

Maybe this will be helpful to you?

Check it out!

Keep us posted!

http://www.suboxone.com/


02/05/2011 07:05 PM
Mimi117
 
Posts: 73
Member

Amazing1,

I was just looking at that link you gave me and it did answer a lot of the questions I have.

I have never been a drug addict nor have I ever really done any drugs so suboxone is kind of new for me. I really love my boyfriend very much and I want to be as understanding and supportive as possible.

I wish he wouldn't have to be on this stuff because of some of the other issues it causes but it helps him get up in the morning so I am all for it.

Are you personally on suboxone?


02/06/2011 04:06 PM
AutumnSunset
AutumnSunset  
Posts: 1262
Senior Member

Hi Mimi! Welcome to our site!! Is your boyfriend taking Suboxone for drug rehab or for chronic pain? Higher doses are used for drug rehab and lower doses (2mg) for chronic pain. I noticed that you said he has been on Suboxone for a long time. Usually if side effects are going to go away, they do within 2-3 months.

I have been on 2mg Suboxone twice daily for about 1 1/2 years now. Mine is used for chronic pain. It dramatically reduces my fibro pain. It does not cause mood swings in me, but it did cause severe drowsiness during the first month or so. Now I am better, but often have problems driving and reading. Drowsiness is the only side effect that I've noticed, after the first 2 months. I'm sure it could cause other side effects at higher doses; most meds do.

The site that Amazing gave you is about the only "official" site I can find, and the info there is about using Suboxone for drug rehab. (Or it was the last time I checked.)

I admire you for caring enough for your boyfriend, that you are trying to find out more about Suboxone. A lot of people don't care enough to take the time to do research. I hope this helps answer a few questions. If you have more, I'll try to help you!


02/06/2011 04:22 PM
Mimi117
 
Posts: 73
Member

Carla,

You are very sweet! Thank you so much for your reply.

My boyfriend has been on Suboxone for a few years now. I didn't realize it could also be used for pain. My boyfriend is a recovering drug addict -- he was heavily addicted to Oxycotin in his younger years. He has managed to stop doing everything but still experiences moodiness and is constantly tired.

He also suffers from Raynauds disease. I'm not sure how familiar you are with that but it is a cirrculation disease that causes the blood vessels to constrict and not allow correct amounts of blood flow to certain parts of body. His most effected parts are his hands and feet.

I sometimes wonder if his long term use of Oxycotin is the reasonings for these mood swings. I wonder if he just damaged so much of his natural source of Dopamine that his brain is having trouble keeping the chemicals in balance.

Whatever it is, his occasional mood swings are not enough to make me want to leave. We all have mood swings every now and again, right? Wink

As for your pain, I have never had experience with Fibro except for in my boyfriend's mother. I have witnessed first hand how dabilitating this condition can be. I am so sorry you have to deal with this. Does Suboxone provide you with some comfort and ease from your pain? I certainly hope so. Any medication that doesn't add side effects and your already existing issues is good!!!

Take Care. Feel free to write to me any time Smile

Are you keeping up on the Superbowl?


02/06/2011 09:34 PM
AutumnSunset
AutumnSunset  
Posts: 1262
Senior Member

Thanks, Mimi! I hope you NEVER experience fibro; I wouldn't wish it on my worst enemy! Suboxone has helped my fibro pain more than anything I've ever taken, and with fewer side effects. I started on 2mg twice daily, and that is what I'm still taking 1 1/2 years later. If I have a bad fibro flare, I may take 3 daily for several days or a week or two, but that is usually only during the winter months and not continuously even then. Before Suboxone I was taking about 2 Percocet 7.5 each day, and my fibro pain was an average of 7 daily on a scale of 1-10, with 10 the worst pain. Within 1 hour of taking my first Suboxone, my pain level dropped to about 1. It averages about 2-3 daily, rarely above 6 on a really bad day. That's pain control, in my book!! Wink For some reason it only seems to work well with my fibro pain. For my migraines, hip pain, and shoulder pain, it doesn't seem to help. Even when I broke my foot last year, I had to take a different pain med for that pain. Unfortunately most doctors are reluctant to prescribe the low dose Suboxone for fibro pain; probably because the drug is associated with drug rehab.

I read your email to my husband, who is a pharmacist, to get some more info for you. He said he didn't think the Suboxone would be causing mood swings; that isn't one of its major side effects, although drugs can cause different side effects in different people. He suspects something else might be going on. He recommended that your boyfriend be evaluated by a doctor. (A good primary care dr could do it.) There are other meds that can help with mood swings.

I'm not that familiar with Raynaud's Disease, so I read about it at http://www.mayoclinic.com/health/raynauds-disease/DS00433/ DSECTION=causes . They stated that it can be a primary or secondary disease (which means he could have another medical problem accompanied by the Raynaud's Disease). If it is secondary to another problem, that problem could be causing his mood swings and/or fatigue. I included the website address so you could read about for yourself. I hope he can find some help for the mood swings and fatigue. It is important that he has a good support system, and it sounds like he has one in you! Smile

No, I did not keep up with the SuperBowl tonight. My husband had to work today, so we just watched a movie so he could relax. I'm not a big football fan, although I do keep up a little with Auburn and Alabama. (Yes, you guessed it! I live in Alabama!! ) Wink

Anytime you need to write, please feel free to do so. Keep us posted on your situation! Take care and good luck!


02/07/2011 03:33 PM
Mimi117
 
Posts: 73
Member

Carla,

I really wanted to get your opinion on something.

As you know my boyfried used to be severely addicted to Oxycotin. Something you probably didn't know, because I don't think I mentioned it, is that his supply came from his own mother, the one who also has Fibro. She has a pharmacy full of meds to try to help with her Fibro along with some other issues.

Anyhow, she was constantly giving it to him and her excuse was "I'd rather have him do it here then somewhere else". So now, he has been clean and off of Oxycotin for a few years but I have noticed him trying to fill the void with other things... Not so much hard drugs or anything like that but for an example, I just turned 21 and had my first drink (I know... My first drink! No one believes that, haha) and he was drinking with me. All in good fun until it gets to the point where I can tell he has had enough, yet he will not stop.

I am worried about that old saying "once an addict, always an addict" I see this man as someone I would want to marry but I also really want kids and, coming from a drug infested abusive household, I could never have kids with him if he keeps this kind of thing up.

What happened today is that I found out his mother has been supplying him with her sleeping medication (which just so happens to be a highly addictive narcotic) behind my back! And he has been taking them, again, behind my back! I was so upset, I took the rest of the pills and flushed them.

I am so hurt. He has never lied to me before (that I know of) and he is the only person I trust. I am also just so upset with his mother! Why does she insist on constantly giving him medications!!!

I thought for certain you are not supposed to be taking anything unnecassary with any medication but especially suboxone. Do you think that's true? I am hurt and lost. I want to forgive him but I am wondering if I can even trust him anymore, especially with his mother in the picture.


02/07/2011 09:28 PM
AutumnSunset
AutumnSunset  
Posts: 1262
Senior Member

Mimi, I am going to send you a PM, so check your "My Messages" on your profile page.
Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved